What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 21, 5:00 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, May 21, 5:00 PM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
600 PM CDT Tue May 21 2019
.UPDATE...
Issued at 554 PM CDT Tue May 21 2019
Update for 00z aviation only.
&&
.SHORT TERM...(THIS EVENING THROUGH Wednesday)
ISSUED AT 201 PM CDT TUE MAY 21 2019
Interesting scenario shaping up for this evening. Satellite shows
most of the low clouds have moved out of the area. Surface
analysis and radar indicate the old outflow boundary turned warm
front stretches from just east of Paducah to the MO/AR border.
Winds have yet to really pick up but expect some stronger winds
during the later afternoon. Will keep the Lake Wind Advisory in
effect.
Isolated showers, possible thunderstorms have developed in a small
theta-e ridge which runs from Marion IL to the bootheel of MO.
Expect the activity to continue into the late afternoon hours.
The boundary will continue to slowly lift north through the area
the rest of the afternoon. The squall line in western MO/AR will
gradually move east during this time. Expect it to reach the
Carter/Ripley county area between 6-7PM. Looks like between 6 and
10 PM is the best time for any severe weather with CAPE values
from 1000 to 2000 J/kg and bulk shear values over 60 kts. The
severe threat diminishes rapidly as CAPE values drop off after
sunset. So SEMO and southwest Illinois have the best bet to see
any severe weather. Damaging winds will be the main threat,
although a QLCS tornado is possible.
The band of showers/storms will become more southwest/northeast
orientated overnight as it moves into the upper level ridge over
the southwest US. This will linger chances over the Pennyrile
area through most of the day tomorrow.
.LONG TERM...(Wednesday Night THROUGH Tuesday)
ISSUED AT 253 PM CDT TUE MAY 21 2019
he forecast confidence associated with this forecast package is
average (40-60%) mainly due uncertainty with the southward extent of
rain chances across the WFO PAH forecast area.
The biggest challenge will be the location of the mean western U.S.
trough and the semi-permanent closed low along and north of the
Great Lakes through the period. The combination of these two
features will reinforce the baroclinic zone (most likely reflected
as a stationary front over parts of northern MO/Central IL and IN)
north of the WFO PAH forecast area. As shortwave energy interacts
this boundary, MCS's (Mesoscale Convective Systems) will likely push
east and south with time. Given the transient jet dynamics and
insolation (sunshine) to the south of this boundary, could see
diurnal activity work south into a high CAPE environment. Depending
on the degree of capping aloft, the best convection will be tied to
the northern 1/3 to 1/2 of WFO PAH forecast area. Any further
southward development would be tied to the degree of cold pool
dominated upshear convection into the afternoon and evening hours.
Any influence of the western trough may impact the retrograde motion
of the ridge back north into the WFO PAH forecast area. Where most
of the models agree, a lower PoP forecast was incorporated into the
forecast.
For now, utilized a greater blend of GFS influence through Thursday,
with a transition to ECMWF for the remainder of the forecast period.
These model preferences were overlaid over the regional model
initialization.
&&
.AVIATION...
Issued at 554 PM CDT Tue May 21 2019
VFR conditions will erode from west to east this evening. We could
start to encounter TSRA as early as 1z at CGI and much later at
PAH and MVN. We may even stay VFR at EVV and OWB. There will also
be some LLWS overnight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Lake Wind Advisory until 9 PM CDT this evening for ILZ075>078-
080>094.
MO...Lake Wind Advisory until 9 PM CDT this evening for MOZ076-086-
087-100-107>112-114.
IN...Lake Wind Advisory until 9 PM CDT this evening for INZ081-082-
085>088.
KY...Lake Wind Advisory until 9 PM CDT this evening for KYZ001>022.
&&
UPDATE...KH
SHORT TERM...PS
LONG TERM...Smith
AVIATION...KHHazardous weather outlook, May 21, 2:05 PM CST, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
305 PM CDT Tue May 21 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-222015-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
305 PM CDT Tue May 21 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A line of strong to severe storms is expected to move into
southeast Missouri late this afternoon and into the
evening. Damaging winds and isolated tornadoes are the main
hazards.
Breezy conditions today will result in an elevated hazard for
boaters on area lakes. As a result, a Lake Wind Advisory has been
issued for the entire region from noon until 9 PM.
Flooding continues on the Mississippi River and its tributaries.
Please refer to the latest river flood warnings and statements for
details.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Widely scattered to scattered thunderstorms are expected
across the northern half of the outlook area Thursday, then again
Saturday through Monday. Locally heavy rain and lightning will be
the primary hazards. An isolated strong thunderstorm or two may
pulse up with damaging wind gusts or hail, especially during the
peak heating of the day.
Flooding continues on the Mississippi River and its tributaries.
Please refer to the latest river flood warnings and statements for
details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely this afternoon and evening over
southeast Missouri and portions of southern Illinois.
PS
In the hours before
Special weather statement, May 21, 5:06 PM CST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
606 PM CDT Tue May 21 2019
MOZ107-108-212345-
Carter MO-Ripley MO-
606 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR CARTER AND RIPLEY COUNTIES UNTIL
645 PM CDT...
At 605 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garwood to 6 miles east of Gatewood.
Movement was northeast at 60 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Doniphan, Van Buren, Naylor, Ellsinore, Hunter, Handy, Budapest,
Gatewood, Oxly, Fairdealing, Fremont, Grandin and Briar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Missouri.
LAT...LON 3706 9122 3709 9116 3710 9100 3710 9096
3705 9096 3705 9073 3700 9073 3693 9070
3693 9068 3689 9068 3688 9066 3681 9066
3681 9063 3668 9063 3668 9059 3652 9058
3650 9064 3650 9113 3682 9112 3683 9122
TIME...MOT...LOC 2305Z 223DEG 53KT 3711 9093 3657 9095
SPSpecial weather statement, May 21, 5:27 PM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Paducah KY
627 PM CDT Tue May 21 2019
MOZ100-107>109-220030-
Butler MO-Carter MO-Wayne MO-Ripley MO-
627 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CARTER...RIPLEY...WAYNE
AND BUTLER COUNTIES UNTIL 730 PM CDT...
At 626 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Piedmont to near Attica. Movement was
northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Poplar Bluff, Doniphan, Piedmont, Sam A. Baker State Park,
Greenville, Lake Wappapello State Park, Naylor, Neelyville, Qulin,
Ellsinore, Williamsville, Fisk, Wappapello, Brush Arbor, Lodi,
Milltown, Cascade, Hendrickson, Hunter and Harviell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Missouri.
LAT...LON 3650 9094 3705 9093 3705 9078 3717 9074
3727 9073 3727 9055 3732 9055 3731 9022
3709 9022 3708 9011 3704 9011 3704 9015
3701 9015 3692 9026 3688 9026 3684 9022
3666 9013 3650 9022
TIME...MOT...LOC 2326Z 219DEG 50KT 3717 9080 3634 9096
SPSpecial weather statement, May 21, 6:16 PM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
716 PM CDT Tue May 21 2019
MOZ086-100-109-110-220130-
Butler MO-Stoddard MO-Wayne MO-Bollinger MO-
716 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER...WAYNE...STODDARD AND
BUTLER COUNTIES UNTIL 830 PM CDT...
At 716 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saco to near Hendrickson to near Naylor.
Movement was northeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Poplar Bluff, Dexter, Bernie, Bloomfield, Marble Hill, Advance, Sam
A. Baker State Park, Greenville, Lake Wappapello State Park, Puxico,
Neelyville, Qulin, Williamsville, Fisk, Dudley, Wappapello, Brush
Arbor, Lodi, Milltown and Alliance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Missouri.
LAT...LON 3650 9058 3668 9059 3668 9063 3681 9063
3681 9066 3689 9068 3693 9066 3727 9068
3727 9055 3732 9055 3731 9015 3760 9014
3760 8986 3663 8988 3663 9015 3650 9022
TIME...MOT...LOC 0016Z 232DEG 34KT 3739 9041 3684 9044 3650 9060
SPSpecial weather statement, May 21, 7:17 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
817 PM CDT Tue May 21 2019
MOZ076-086-087-110-111-220230-
Stoddard MO-Bollinger MO-Cape Girardeau MO-Scott MO-Perry MO-
817 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER...SCOTT...PERRY...
STODDARD AND CAPE GIRARDEAU COUNTIES UNTIL 930 PM CDT...
At 816 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Perryville to near Leopold
to near Glennonville. Movement was northeast at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cape Girardeau, Sikeston, Jackson, Chester, Perryville, Dexter, Scott
City, Chaffee, Bernie, Bloomfield, Marble Hill, Advance, Oran,
Benton, Bollinger Mill State Historic Site, Trail Of Tears State
Park, Puxico, Morley, Grand Tower and Kelso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southern
Illinois...and southeastern Missouri.
LAT...LON 3663 9015 3669 9014 3688 9026 3704 9011
3708 9011 3709 9022 3732 9014 3760 9013
3791 8984 3780 8967 3775 8966 3769 8952
3760 8948 3754 8952 3744 8944 3729 8952
3725 8949 3687 8958 3686 8970 3663 8970
TIME...MOT...LOC 0116Z 211DEG 56KT 3777 8978 3722 8986 3665 9009
SPLocal storm report, May 21, 7:59 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
859 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND DMG 1 NE JACKSON 37.39N 89.64W
05/21/2019 CAPE GIRARDEAU MO TRAINED SPOTTER
FUNNEL CLOUD SEEN FROM NORTHEAST SIDE OF
JACKSON, MO.
0702 PM TSTM WND DMG 3 W HARVIELL 36.66N 90.54W
05/21/2019 BUTLER MO TRAINED SPOTTER
PAH I HAVE A LATE REPORT OF A HOUSE DAMAGED
ON 10932 U.S. 160 HARVIELL MO WHICH IS .09
MILE WEST OF U.S. 67. COVERED REAR DECK THAT
WAS PICKED UP AND THROWN APROX. 100 YARDS
NORTH OF HOME. THE ROOF OF HOME WAS DAMAGED
ALONG WITH A CHIMNEY. ONE OUT BUILDING
(BARN) HAD TIN REMOVED FROM ROOF. APPEARS TO
STRAIGHT LINE WINDS. TIME WAS 7:02 PM.
&&Special weather statement, May 21, 7:59 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Paducah KY
859 PM CDT Tue May 21 2019
ILZ080-220245-
Perry IL-
859 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY UNTIL 945 PM CDT...
At 859 PM CDT, Doppler radar was tracking a strong thunderstorm over
Willisville, or 11 miles southwest of Pinckneyville, moving northeast
at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pinckneyville, Tamaroa, Willisville and Cutler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 300 AM CDT for southern and
south central Illinois.
LAT...LON 3821 8918 3795 8934 3796 8959 3822 8959
TIME...MOT...LOC 0159Z 209DEG 40KT 3798 8955
SP